Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 7, 2017, 7:13 PM EDT for Newton County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 7, 2017, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Newton County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1391 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
680
WWUS82 KFFC 072313
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT FRI JUL 7 2017
GAZ048-072345-
Newton GA-
713 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON COUNTY UNTIL
745 PM EDT...
At 713 PM EDT...a strong thunderstorm was over Oak Hill, or 8 miles
southwest of Covington...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Covington, Porterdale, Oak Hill and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3356 8401 3359 8383 3345 8384 3350 8402
TIME...MOT...LOC 2313Z 280DEG 15KT 3352 8398
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:38 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 7, 3:38 PM EDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 338 PM EDT Fri Jul 7 2017 .SHORT TERM /Tonight through Saturday Night/... Current radar loop shows showers and isolated Thunderstorms across the CWA this afternoon. The main line of storms just north of ATL appears to be associated with the lingering front that is expected to move slowly south through the short term. For today and sat afternoon the models are showing decent cape values in the 2000 to 3000 J/kg with some shear noted as well. Expect some storms to become strong to severe mainly north today and central Sat as the frontal boundary sinks into south Ga by Sunday. The main threats with any storms through the short term will be gusty winds, frequent lightning, small hail and heavy rain. Models indicating storms will linger through the evening hours and taper off towards midnight each day. Temperatures will remain near normal through the period. 01 .LONG TERM /Sunday through Friday/... Stagnant long-wave upper level pattern will exist for at least the first part of this period (Sunday/Monday) as a trough covers the eastern half of the CONUS while a strong ridge impacts the West. Models hinting at "relatively drier" air moving into north Georgia Sunday, diminishing the threat of showers/thunderstorms both Sunday and Monday - mainly north of I-85/I-20. South of this line, expect deeper moisture and plenty of instability (daytime heating) along a remnant boundary, to support scattered mainly afternoon/evening showers and storms. This time of year, any of these storms will be capable of producing very localized strong to damaging winds, frequent cloud to ground lightning, and heavy rainfall which could lead to isolated instances of flash flooding. By the middle of the week, upr trough will exit the east coast as ridge relaxes a bit and shifts east across the southern Plains. This will result in a very warm and humid pattern with scattered diurnally-driven (mainly afternoon and evening) showers and thunderstorms. At this time, there really isn't any definitive feature/reason to deviate from POPs in the 30-50% range. By the middle to end of next week, temps will be running slightly above normal as we approach mid July. DJN.83 && AVIATION... 18Z Update... Showers and isolated thunderstorms across the area mainly north of Interstate 20. expecting more precipitation across central GA later this afternoon with all TAF sites being affected by tonight. Will see SHRA/TSRA activity diminish by 02-04z with clearing skies over night. Winds will remain out of the west at 10kt or less except will see some variable gusty winds in and around any convective activity. Will also see VFR Ceilings and VSBYS except some MVFR reading in and around TSRA activity. //ATL Confidence...18Z Update... Confidence Medium to High on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 70 89 / 30 30 20 10 Atlanta 72 88 71 88 / 40 30 30 20 Blairsville 65 83 62 83 / 20 30 10 5 Cartersville 71 88 68 87 / 30 30 20 10 Columbus 75 91 73 91 / 40 30 30 40 Gainesville 71 87 69 87 / 30 30 10 10 Macon 74 91 73 90 / 30 30 30 40 Rome 71 88 68 88 / 20 40 20 5 Peachtree City 71 89 70 88 / 40 30 30 20 Vidalia 75 94 74 91 / 20 30 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....DJN.83 AVIATION...01
Hazardous weather outlook, Jul 7, 2:05 PM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 205 PM EDT Fri Jul 7 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 205 PM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered showers and thunderstorms will affect north and central Georgia through early this evening. A few storms could become strong to severe, with the main hazards being heavy rainfall, strong to damaging wind gusts and frequent lightning. Expect storms to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of showers and thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds...frequent lightning and locally heavy rainfall as the main hazards. Brief localized flooding of poor drainage areas will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 7, 7:03 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
703 PM EDT FRI JUL 7 2017
GAZ048-059-072330-
Jasper GA-Newton GA-
703 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JASPER AND SOUTHEASTERN
NEWTON COUNTIES UNTIL 730 PM EDT...
At 703 PM EDT...a strong thunderstorm was over Starrsville, or near
Covington...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newborn, Mansfield and Starrsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3341 8374 3351 8384 3356 8381 3356 8368
3353 8368 3352 8367
TIME...MOT...LOC 2303Z 293DEG 10KT 3352 8378
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 7, 7:04 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 PM EDT FRI JUL 7 2017
GAZ090-102-072330-
Chattahoochee GA-Stewart GA-
704 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHATTAHOOCHEE AND
STEWART COUNTIES UNTIL 730 PM EDT...
At 703 PM EDT...a strong thunderstorms was located near Omaha.
Anotehr strong storm was near Florence Marina State Park. Both
storms were moving east-northeast at 15 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lumpkin, Omaha, Charles, Sanford, Florence Marina State Park,
Westville, Jamestown/south Fort Benning, Louvale and Providence
Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3193 8475 3196 8496 3197 8495 3198 8500
3197 8504 3199 8505 3214 8505 3218 8501
3220 8496 3221 8498 3222 8498 3222 8492
3224 8491 3225 8492 3226 8489 3227 8490
3230 8480
TIME...MOT...LOC 2303Z 249DEG 13KT 3221 8499 3208 8498
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Jul 7, 7:04 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 PM EDT FRI JUL 7 2017
GAZ075-076-072330-
Jefferson GA-Glascock GA-
704 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
SOUTHWESTERN GLASCOCK COUNTIES UNTIL 730 PM EDT...
At 704 PM EDT...a strong thunderstorm was over Edge Hill, or near
Gibson...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gibson, Avera, Edge Hill and Edgehill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3312 8246 3312 8266 3313 8267 3313 8268
3314 8269 3314 8270 3317 8272 3318 8274
3319 8273 3326 8255
TIME...MOT...LOC 2304Z 255DEG 16KT 3317 8266
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 7, 7:05 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
705 PM EDT FRI JUL 7 2017
GAZ090-102-072330-
Chattahoochee GA-Stewart GA-
705 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHATTAHOOCHEE AND
STEWART COUNTIES UNTIL 730 PM EDT...
At 703 PM EDT...a strong thunderstorm was located 3 miles north of
Omaha. Another strong storm was near Florence Marina State Park.
Both storms were moving east-northeast at 15 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lumpkin, Omaha, Charles, Sanford, Florence Marina State Park,
Westville, Jamestown/south Fort Benning, Louvale and Providence
Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3193 8475 3196 8496 3197 8495 3198 8500
3197 8504 3199 8505 3214 8505 3218 8501
3220 8496 3221 8498 3222 8498 3222 8492
3224 8491 3225 8492 3226 8489 3227 8490
3230 8480
TIME...MOT...LOC 2303Z 249DEG 13KT 3221 8499 3208 8498
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Jul 7, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT FRI JUL 7 2017
GAZ048-072345-
Newton GA-
713 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON COUNTY UNTIL
745 PM EDT...
At 713 PM EDT...a strong thunderstorm was over Oak Hill, or 8 miles
southwest of Covington...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Covington, Porterdale, Oak Hill and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3356 8401 3359 8383 3345 8384 3350 8402
TIME...MOT...LOC 2313Z 280DEG 15KT 3352 8398
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 7, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT FRI JUL 7 2017
GAZ031-032-072345-
Cobb GA-Paulding GA-
713 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COBB AND EASTERN
PAULDING COUNTIES UNTIL 745 PM EDT...
At 712 PM EDT...a strong thunderstorm was near Dallas. Another
strong storm was located 2 miles southwest of Lost Mountain Park or
3 mil3s northwest of Powder Springs. Both storms were moving east at
20 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include west parts of
Marietta, Dallas, Powder Springs, Austell, Hiram, Lithia Springs,
Due West, Lost Mountain Park, New Hope, Jim R Miller Park and
Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3396 8483 3398 8459 3386 8457 3380 8464
3381 8469 3387 8486
TIME...MOT...LOC 2312Z 278DEG 17KT 3391 8482 3390 8471
HAIL...0.88IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:59 AM EDT | Special Weather Statement | FFC | Gilmer | 31 min |
| Jul 7, 1:11 PM EDT | Special Weather Statement | FFC | Wilkes | 49 min |
| Jul 7, 1:29 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jul 7, 2:15 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 60 min |
| Jul 7, 2:36 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 39 min |
| Jul 7, 2:52 PM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| Jul 7, 3:06 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 39 min |
| Jul 7, 3:13 PM EDT | Special Weather Statement | FFC | Walton | 32 min |
| Jul 7, 3:29 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 61 min |
| Jul 7, 3:41 PM EDT | Special Weather Statement | FFC | Barrow | 49 min |
| Jul 7, 3:47 PM EDT | Special Weather Statement | FFC | Cobb | 43 min |
| Jul 7, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 39 min |
| Jul 7, 3:58 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Jul 7, 4:11 PM EDT | Special Weather Statement | FFC | Jasper | 49 min |
| Jul 7, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Oconee | 26 min |
| Jul 7, 4:22 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 53 min |
| Jul 7, 4:29 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 7, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Oconee, Oglethorpe | 53 min |
| Jul 7, 4:46 PM EDT | Special Weather Statement | FFC | Madison | 44 min |
| Jul 7, 5:10 PM EDT | Special Weather Statement | FFC | Rockdale | 50 min |
| Jul 7, 5:23 PM EDT | Special Weather Statement | FFC | Pike | 52 min |
| Jul 7, 5:24 PM EDT | Special Weather Statement | FFC | Troup | 51 min |
| Jul 7, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Warren, Wilkes | 43 min |
| Jul 7, 5:36 PM EDT | Special Weather Statement | FFC | Butts | 39 min |
| Jul 7, 5:52 PM EDT | Special Weather Statement | FFC | Harris | 38 min |
| Jul 7, 5:53 PM EDT | Special Weather Statement | FFC | Morgan | 52 min |
| Jul 7, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper | 38 min |
| Jul 7, 6:11 PM EDT | Special Weather Statement | FFC | Jefferson | 49 min |
| Jul 7, 6:23 PM EDT | Special Weather Statement | FFC | Fayette | 52 min |
| Jul 7, 6:31 PM EDT | Special Weather Statement | FFC | Paulding | 44 min |
| Jul 7, 6:33 PM EDT | Special Weather Statement | FFC | Talbot | 42 min |
| Jul 7, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Putnam | 39 min |
| Jul 7, 6:44 PM EDT | Special Weather Statement | FFC | Oglethorpe | 31 min |
| Jul 7, 6:50 PM EDT | Special Weather Statement | FFC | Jasper | 25 min |
| Jul 7, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Putnam | 49 min |
| Jul 7, 7:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jul 7, 7:03 PM EDT | Special Weather Statement | FFC | Newton | 27 min |
| Jul 7, 7:04 PM EDT | Special Weather Statement | FFC | Stewart | 26 min |
| Jul 7, 7:05 PM EDT | Special Weather Statement | FFC | Stewart | 25 min |
| Jul 7, 7:31 PM EDT | Special Weather Statement | FFC | Jefferson | 44 min |
| Jul 7, 7:37 PM EDT | Special Weather Statement | FFC | Chattahoochee | 23 min |
| Jul 7, 7:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Jul 7, 7:56 PM EDT | Special Weather Statement | FFC | Marion | 34 min |
| Jul 7, 7:58 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.